MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MAGNUM BIOPSY DISPOSABLE NEEDLE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MAGNUM BIOPSY DISPOSABLE NEEDLE; BIOPSY INSTRUMENT
Catalog Number MN1616
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.Information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during preparation for an ultra-sound guided renal biopsy, the biopsy needle was allegedly identified to be a different size than what the label indicated.The procedure was completed with another device.There was no reported patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted.The lot met all release criteria.Visual inspection: as received, the cannula hub was retracted towards the stylet hub, thus exposing the sample notch.The mn1616 needle should have 14 reference markings on the cannula.The reference markings on the returned needle cannula were counted and there were only 8 reference markings, which is consistent with a mn1610 needle.Functional/performance evaluation: the device was returned and a dimensional evaluation was performed.A functional/performance evaluation was not applicable for this type of event.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the returned device was measured and found to be within specification for a mn1610 needle.However, the investigation was inconclusive for a mislabeling, as the packaging was returned opened.Per the evaluation results, the returned sample was found to be within specification for a mn1610 needle instead of the labeled mn1616.After review of the manufacturing records, it was unlikely that a mix-up occurred at the manufacturing site, as there were no mn1610 needles manufactured several days before and after the affected lot.Additionally, a sales review showed that both mn1616 and mn1610 needles were sold to the user facility.Therefore, it was possible that a mix-up could have occurred at the facility.However, based upon the available information, the definitive root cause is unknown.Labeling review: the current ifu (instructions for use) states: how supplied: the magnum instrument is sold nonsterile and is to be decontaminated and processed (e.G.Cleaned, lubricated, etc.) prior to use by the end-user.Magnum biopsy needles are sold sterile for single patient use only and are available in various gauge sizes and lengths.The magnum needles are supplied sterile and nonpyrogenic unless the package has been opened or damaged.Precautions: inspect the instrument for signs of deterioration or damage (cracking, blistering, separation of coating, pitting).Do not use if deterioration or damage is observed.
 
Event or Problem Description

Brand Name
MAGNUM BIOPSY DISPOSABLE NEEDLE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6042608
Report Number2020394-2016-00988
Device Sequence Number10860441
Product Code FCG
UDI-Device Identifier00801741084300
UDI-Public(01)00801741084300(17)190228(10)REAP1550
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K934370
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue NumberMN1616
Device Lot NumberREAP1550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/19/2016
Supplement Report FDA Received Date01/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1